MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient¿s attorney and review of patient medical records: (b)(6)2015 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1) on (b)(6)2015.Per operative notes, ¿the hernia sac was dissected free of the surrounding structures and reduced.A perfix plug (device #1) was placed and secured with sutures.The floor was reinforced using the onlay patch.¿ (b)(6)2017 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2).Per operative notes, ¿the hernia sac was dissected free of the surrounding structures and reduced.A perfix plug (device #2) was placed and secured with sutures.The floor was reinforced using the onlay patch.¿ (b)(6)2018 - patient was diagnosed with right inguinal hernia, neuralgia thereby underwent open repair with the implant of perfix plug (device #3), lysis of adhesion and explant of perfix plug (device #1).Per operative notes, ¿old mesh (device #1) was encountered, significant contraction of the mesh was noted.Deeper scar tissue appeared ilioinguinal nerve and this was divided laterally.The patch and the plug (device #1) adjacent to the cord was removed.A sheet of mesh (device #3) had placed over the floor around the cord and sutured.¿ (b)(6)2018 - patient was diagnosed with right inguinal hernia thereby underwent robotic assisted laparoscopic repair with the implant of 3dmax light mesh (device #4).Per operative notes, ¿laparoscopic lysis of adhesion was performed.The direct hernia was noted, preperitoneal space was completely freed.A 3dmax light mesh (device #4) was placed at copper¿s ligament and sutured.¿ attorney alleges that the patient had mesh migration, mesh shrinkage, nerve damage, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 8 months post implant of perfix plug, patient was diagnosed with hernia recurrence, adhesions thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence, adhesions as possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device #3).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21603708
Report Number1213643-2025-090131
Device Sequence Number18445480
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)220128(10)HUBP1856
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number0112750
Device Lot NumberHUBP1856
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale